Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 64, NWS Austin/San Antonio, TX

September 8, 2010Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2010, 1:26 PM CDT for Bexar County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2010, 1:26 PM CDT (18:26 UTC)
Expired
Sep 8, 2010, 9:26 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salado Creek at Loop 13 (SACT2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 12:32 PM CDT, 54 minutes earlier.

Area forecast discussion, Sep 8, 12:32 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CDT WED SEP 8 2010

.AVIATION...
TROPICAL MOISTURE WILL CONTINUE TO FEED INTO SOUTH CENTRAL TEXAS
THIS AFTERNOON. CIGS WILL BE MVFR IN THE AUSTIN AND SAN ANTONIO
AREAS. A LINE OF SHOWERS IS SLOWLY DRIFTING TO THE EAST AND SHOULD
EVENTUALLY MOVE ACROSS I35. THIS WILL BRING SHRA TO THE AREA
BETWEEN ABOUT 20Z AND 23Z. CIGS WILL DROP TO IFR OVERNIGHT.
IMPROVEMENT TO VFR TOMORROW LATE MORNING.

DRT HAS VFR CIG AND WILL REMAIN THAT WAY UNTIL LATE TONIGHT WHEN
IT WILL DROP TO MVFR.

&&

.PREV DISCUSSION... /ISSUED 1037 AM CDT WED SEP 8 2010/

UPDATE...
PERSISTENT BANDS OF RAIN WITH ISOLATED OCCASIONAL THUNDER CONTINUE
ACROSS THE EASTERN HILL COUNTRY AND ESCARPMENT AND ACROSS EASTERN
AREAS OF SOUTH CENTRAL TEXAS. HAVE UPDATED TO INCREASE POPS AND
QPF IN THESE AREAS. HAVE ALSO LOWERED TEMPERATURES AND INCREASED
DEWPOINTS/RELATIVE HUMIDITIES IN THESE AREAS FOR TODAY. OTHERWISE,
ONGOING SOUTH CENTRAL TEXAS FORECAST ON TRACK.

PREV DISCUSSION... /ISSUED 208 AM CDT WED SEP 8 2010/

DISCUSSION...
LIFE THREATENING FLASH FLOOD EVENT CONTINUES TO UNFOLD THIS MORNING.
TRAINING CONVERGENCE LINE ASSOCIATED WITH HERMINE...NOW IN CENTRAL
TX...CONTINUING NEAR THE I35 CORRIDOR EARLY THIS MORNING AND
LIKELY TO CONTINUE THRU ABOUT 12Z BEFORE MODELS INDICATE A LET UP
BETWEEN 12Z AND 18Z. HAVE RECONFIGURED THE FLASH FLOOD WATCH TO
REMOVE THE 4 WESTERN MOST COUNTIES WHERE LITTLE RAIN HAS FALLEN
THUS FAR...AND EXPECTING MORE SPOTTY COVERAGE ON THE BACK SIDE OF
HERMINE. EVEN THOUGH HERMINE WILL CONTINUE TO MOVE NORTHWARD AWAY
FROM OUR AREA...AIRMASS WILL REMAIN VERY MOIST AND SUBJECT TO
ADDITIONAL DEVELOPMENT FROM HEATING THIS AFTERNOON...SO EXTENDED
THE FLASH FLOOD WATCH THRU 6 PM THIS AFTERNOON. ANY REDEVELOPMENT
THIS AFTERNOON OVER SATURATED SOILS WILL BE QUICK TO ADD TO
ONGOING FLOODING PROBLEMS.

BY TONIGHT AS THE REMAINS OF HERMINE MOVE INTO OK AND THE UPPER
RIDGE BEGINS TO BUILD WESTWARD INTO THE AREA...WILL SEE
DIMINISHING RAIN CHANCES OVERNIGHT INTO THURSDAY. THE UPPER RIDGE
WILL BE THE DOMINATE FEATURE FOR THE REMAINDER OF THIS WEEK INTO
NEXT WEEK. THERE COULD BE ISOLATED AIRMASS SHOWERS FROM HEATING ON
ANY GIVEN DAY...HOWEVER HAVE GONE WITH A MOSTLY DRY FORECAST WITH
HIGH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMALS...AND ABOVE
NORMAL MIN TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  92  78  94  78 /  30  20  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  77  93  77  94  77 /  30  20  10  10  10
NEW BRAUNFELS MUNI AIRPORT     77  93  76  94  76 /  30  20  10  10  10
BURNET MUNI AIRPORT            75  90  76  90  76 /  30  20  10  10  10
DEL RIO INTL AIRPORT           76  93  76  95  77 /  10  10  10  10  10
GEORGETOWN MUNI AIRPORT        77  92  77  92  77 /  30  20  10  10  10
HONDO MUNI AIRPORT             76  92  77  93  76 /  30  20  10  10  10
SAN MARCOS MUNI AIRPORT        76  92  77  94  77 /  30  20  10  10  10
LA GRANGE - FAYETTE REGIONAL   77  91  78  92  78 /  30  20  10  10  10
SAN ANTONIO INTL AIRPORT       78  92  78  93  78 /  30  20  10  10  10
STINSON MUNI AIRPORT           77  93  78  94  77 /  30  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...
WILSON...ZAVALA.

&&

04/05
Hazardous weather outlook, Sep 8, 5:20 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT WED SEP 8 2010

TXZ171>173-183>194-202>209-217>225-228-091030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
520 AM CDT WED SEP 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LIFE THREATENING FLASH FLOODING TO CONTINUE TODAY.

A DEEP MOIST TROPICAL INFLOW OFF THE GULF OF MEXICO IN THE WAKE
OF HERMINE WILL CONTINUE HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS
ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY THROUGH EARLY THIS EVENING. HEAVY RAIN WITH THESE
STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES
TODAY...WITH ISOLATED TOTALS OF 6 INCHES OR MORE POSSIBLE. THIS
ADDITIONAL RAINFALL WILL BE ACROSS AREAS WHICH HAVE ALREADY
RECEIVED ESTIMATED AMOUNTS OF UP TO 10 TO 15 INCHES ON TUESDAY AND
TUESDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 6 PM. IN ADDITION TO FLASH
FLOODING TODAY...RIVER FLOODING IS POSSIBLE TODAY AND TONIGHT.
THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RAIN CHANCES WILL CONTINUE TO DECREASE EARLY THURSDAY MORNING.
HOWEVER...RIVER FLOODING WILL STILL BE POSSIBLE THROUGH THE NEXT
FEW DAYS DUE TO RUNOFF FROM HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS WILL BE APPRECIATED THROUGH THIS EVENING.

In the hours before

Local storm report, Sep 8, 9:28 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 WNW BOERNE            29.83N  98.80W
09/08/2010  M3.33 INCH       KENDALL            TX   COCORAHS

            CIBOLO CREEK UPSTREAM OF BOERNE HAS RISEN 6 FEET.

&&

EVENT NUMBER EWX1000491

MCDONALD
Local storm report, Sep 8, 9:31 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      2 N LAKEHILLS           29.63N  98.94W
09/08/2010                   BANDERA            TX   LAW ENFORCEMENT

            ROADS IN AND AROUND LAKE HILLS ARE IN FLOOD AND CLOSED.

&&

EVENT NUMBER EWX1000492

MCDONALD
Local storm report, Sep 8, 10:07 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     FLASH FLOOD      3 WSW MARBLE FALLS      30.56N  98.32W
09/08/2010                   BURNET             TX   LAW ENFORCEMENT

            MOST OF THE LOW WATER CROSSINGS IN MARBLE FALLS AND
            HORSESHOE BAY ARE CLOSED.

&&

EVENT NUMBER EWX1000493

MCDONALD
Local storm report, Sep 8, 11:14 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      13 W JOHNSON CITY       30.27N  98.62W
09/08/2010                   GILLESPIE          TX   PARK SERVICE

            RANCH ROAD 1 AND KLEIN ROAD ARE CLOSED.

&&

EVENT NUMBER EWX1000494

MCDONALD
Local storm report, Sep 8, 11:17 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 AM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       4 WNW BOERNE            29.83N  98.80W
09/08/2010  M1.57 INCH       KENDALL            TX   COCORAHS

            HEAVY RAIN FOR THE PAST THREE HOURS... CIBOLO CREEK
            UPSTREAM FROM BOERNE IS BACK UP TO OVER 6 FEET.

&&

EVENT NUMBER EWX1000495

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:07 PM CDTAreal Flood AdvisoryEWXTravis, Williamson113 min
Sep 7, 7:24 PM CDTFlash Flood WarningEWXBastrop, Burnet, Travis, Williamson3 hr
Sep 7, 7:28 PM CDTTornado WarningEWXTravis, Williamson32 min
Sep 7, 7:41 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Llano, Travis, Williamson109 min
Sep 7, 8:01 PM CDTTornado WarningEWXWilliamson14 min
Sep 7, 8:24 PM CDTAreal Flood AdvisoryEWXBexar, Burnet, Caldwell, Comal, Guadalupe, Hays and 2 more3 hr
Sep 7, 8:55 PM CDTFlash Flood WarningEWXBurnet, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more3 hr
Sep 7, 9:33 PM CDTRiver Flood WarningEWXBexar, Wilson5 hr
Sep 7, 10:00 PM CDTFlash Flood WarningEWXCaldwell, Guadalupe, Wilson2 hr
Sep 7, 10:13 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Travis, Williamson3 hr
Sep 7, 10:54 PM CDTRiver Flood WarningEWXTravis22 hr
Sep 7, 11:16 PM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Guadalupe, Hays, Wilson3 hr
Sep 7, 11:43 PM CDTFlash Flood WarningEWXBurnet, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more3 hr
Sep 7, 11:54 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina111 min
Sep 8, 12:09 AM CDTRiver Flood WarningEWXWilliamson9 hr
Sep 8, 12:23 AM CDTFlash Flood WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Sep 8, 1:09 AM CDTFlash Flood WarningEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more8 hr
Sep 8, 1:13 AM CDTRiver Flood WarningEWXTravis6 hr
Sep 8, 1:13 AM CDTRiver Flood WarningEWXTravis20 hr
Sep 8, 1:18 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Lavaca, Lee6 hr
Sep 8, 1:37 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Blanco, Comal, Frio, Guadalupe and 3 more4 hr
Sep 8, 1:55 AM CDTRiver Flood WarningEWXBexar7 hr
Sep 8, 2:29 AM CDTAreal Flood AdvisoryEWXAtascosa, Dimmit, Frio, Medina, Uvalde, Zavala2 hr
Sep 8, 3:02 AM CDTRiver Flood WarningEWXBastrop18 hr
Sep 8, 3:02 AM CDTRiver Flood WarningEWXBastrop, Fayette18 hr
Sep 8, 3:02 AM CDTRiver Flood WarningEWXFayette18 hr
Sep 8, 3:07 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee113 min
Sep 8, 4:07 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Blanco, Burnet, Gillespie, Kendall and 5 more113 min
Sep 8, 4:23 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 1 more112 min
Sep 8, 4:46 AM CDTRiver Flood WarningEWXComal, Guadalupe5 hr
Sep 8, 4:52 AM CDTRiver Flood WarningEWXComal, Guadalupe5 hr
Sep 8, 4:59 AM CDTRiver Flood WarningEWXBexar, Wilson40 hr
Sep 8, 5:18 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Frio, Guadalupe and 3 more3 hr
Sep 8, 5:48 AM CDTAreal Flood AdvisoryEWXFayette, Lee117 min
Sep 8, 6:01 AM CDTAreal Flood AdvisoryEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 4 more119 min
Sep 8, 6:32 AM CDTFlash Flood WarningEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more2 hr
Sep 8, 7:15 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more2 hr
Sep 8, 8:00 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Frio, Hays and 3 more7 hr
Sep 8, 8:51 AM CDTFlash Flood WarningEWXBandera, Bastrop, Blanco, Burnet, Caldwell, Comal and 10 more5 hr
Sep 8, 9:26 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca2 hr
Sep 8, 10:16 AM CDTRiver Flood WarningEWXBlanco10 hr
Sep 8, 10:40 AM CDTRiver Flood WarningEWXBexar5 hr
Sep 8, 11:33 AM CDTRiver Flood WarningEWXBexar21 hr
Sep 8, 11:55 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Lavaca3 hr
Sep 8, 1:47 PM CDTFlash Flood WarningEWXBlanco, Burnet, Comal, Hays, Travis, Williamson118 min
Sep 8, 3:02 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca3 hr
Sep 8, 5:04 PM CDTAreal Flood AdvisoryEWXBexar, Blanco, Burnet, Comal, Guadalupe, Hays and 3 more116 min
Sep 8, 5:36 PM CDTFlash Flood WarningEWXHays, Travis114 min
Sep 8, 5:44 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays2 hr
Sep 8, 5:53 PM CDTRiver Flood WarningEWXKarnes4 hr
Sep 8, 5:53 PM CDTRiver Flood WarningEWXKarnes40 hr
Sep 8, 6:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina94 min

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.